MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10040
Medical Device Problem Codes Loss of or Failure to Bond (1068); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 06/2023).Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure in the subclavian vein through the aneurysmal fistula, only the tip of the stent was allegedly found to be deployed.The device was removed off the patient.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation, and it was confirmed that the user could not deploy the covered stent completely.The slide block inside the delivery system was found no longer connected to the proximal sheath.Based on the condition of the sample it is concluded that the slide block getting disconnected, led to the reported impossibility to deploy the stent completely.The safety lock slider was found not fully activated; however, the deployment mechanism was found in used condition.Based on evaluation of the sample the inability of an adhesive joint (slide block/tether/diving sheath) to withstand tension force during deployment is confirmed.The lesion was pre dilated.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instructions for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to bond joint failures, failure to deploy or high deployment forces.Regarding correct deployment the instructions for use states "maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension." regarding preparation the instructions for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." regarding safety lock slider the instructions for use states: "a red safety lock (.) on the handle prevents premature release of the covered stent.Prior to covered stent deployment, the safety lock must be retracted from the locked position into the unlocked position (.)." h10: (expiry date: 06/2023).H11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12674059
Report Number9681442-2021-00563
Device Sequence Number4852746
Product Code PFV
UDI-Device Identifier00801741106385
UDI-Public(01)00801741106385
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10040
Device Catalogue NumberAVSM10040
Device Lot NumberANFT0465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown